MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM ANTERIOR SPINE SYSTEM TORQUE DRIVER SHAFT X25; DRIVER, PROSTHESIS

DEPUY SPINE INC EXPEDIUM ANTERIOR SPINE SYSTEM TORQUE DRIVER SHAFT X25; DRIVER, PROSTHESIS
Model Number 287720170
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date in 2020, the final tightener shaft was tapered and became stuck in the counter-torque.The surgeon used a normal shorter tightener to complete the procedure.This report is for one (1) expedium anterior spine system torque driver shaft x25.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the exp ant x25 torque drvr shft (part # 287720170 / lot # so2021508) was received at us cq.Besides normal surface wear, the device showed no signs of damage.The distal tip was in good shape.The overall complaint was not confirmed for the received exp ant x25 torque drvr shft.No defect was identified after visual and functional inspections.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for exp ant x25 torque drvr shft was conducted identifying that lot number so2021508 was released in a single batch.Batch1: units were released on 11 feb 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).

Brand Name
EXPEDIUM ANTERIOR SPINE SYSTEM TORQUE DRIVER SHAFT X25
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9745035
Report Number1526439-2020-00618
Device Sequence Number1802432
Product Code HWR
UDI-Device Identifier10705034219523
UDI-Public(01)10705034219523
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287720170
Device Catalogue Number287720170
Device Lot NumberSO2021508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1